What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 4, 2:48 PM MST, 1 hour 20 minutes earlier. Its key messages:
- There is a Slight Risk (Level 2 of 5) for severe weather for Monday across western Nebraska. All modes of severe weather are possible: large hail, damaging winds, and an isolated tornado or two.
- Red Flag Warnings and through Friday due to very low relative humidities alongside poor overnight recovery and gusty winds.
- Hot and dry conditions remain on track, with Thursday being the warmest day of the week.
Area forecast discussion, Aug 4, 2:48 PM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
348 PM MDT Mon Aug 4 2025
.KEY MESSAGES...
- There is a Slight Risk (Level 2 of 5) for severe weather for
Monday across western Nebraska. All modes of severe weather
are possible: large hail, damaging winds, and an isolated
tornado or two.
- Red Flag Warnings and through Friday due to very low relative
humidities alongside poor overnight recovery and gusty winds.
- Hot and dry conditions remain on track, with Thursday being
the warmest day of the week.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 311 PM MDT Mon Aug 4 2025
A Severe Thunderstorm Watch is out this afternoon for Goshen
County and the Nebraska Panhandle through this evening for large
hail and strong wind gusts. Mesoanalysis indicates a favorable
environment for thunderstorm development with 1000-2000 J/kg of
MUCAPE alongside bulk shear values of up to 40-45 knots. This
environment should support a few thunderstorms through the
evening, with some high res models indicating a developing small
line that will move into the Nebraska Panhandle this evening,
which would support a stronger risk of severe wind gusts. The
other story in regards to the weather is hot, dry, and breezy,
with critical fire weather conditions ongoing across Carbon and
Albany Counties. With moisture continuing to be sparse
overnight and through the rest of the week, Red Flag Warnings
have been issued for our westernmost fire weather zones through
Friday to account for this multi-day event.
And moving into Tuesday, our red flag environment spreads
northeastwards, with portions of Converse, Niobrara, Platte, and
Goshen Counties included starting tomorrow as winds pick up
across these areas alongside the poor relative humidity values.
The northernmost fire weather zones will be allowed to expire
Tuesday evening as conditions on Wednesday look notably improved
compared to tomorrow. But that will likely change for Thursday
and Friday as model data suggests we'll see another uptick in
winds alongside low RH values. For more information on this
portion of the forecast, see the long term discussion. For
thunderstorms, the best parameters have shifted just
northeastwards outside of our region, keeping us just outside of
a marginal risk for severe weather. A thunderstorm or two can't
be ruled out into the Nebraska Panhandle tomorrow evening, but
almost all high resolution guidance has removed our chances of
seeing thunder tomorrow, leading to PoPs being removed from the
forecast at this time. Our drying trend won't help thunderstorm
chances either, and with the drying comes warming. The hottest
temperatures should still lie in the long term period, but
tomorrow afternoon expect portions of Goshen County and the
Nebraska Panhandle to already be approaching triple digits.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 311 PM MDT Mon Aug 4 2025
Wednesday through most of Friday will be characterized by dry,
hot conditions. A stout high pressure system anchored over the
Desert Southwest will promote mid-/upper-level ridging and
resulting subsidence across the County Warning Area (CWA).
Below-average PWAT values will prevail during this time frame,
and when combined with large-scale subsidence, the potential for
rain each day is quite low (around 15% or less). This synoptic
setup will support high temperatures in the mid-90s to lower
100s east of the Laramie Range, and upper 80s to lower 90s west.
Relative humidity is progged to drop as low as 5% to 15% across
portions of the CWA, especially across the western fire zones.
Additionally, winds may gust to 20-30 kts across the western
fire zones. As such, a Red Flag Warning remains in effect across
all of Carbon County, all Albany County, and the far western
portion of Laramie County -- with the addition of a portion of
Platte County and southern Converse County -- from Tuesday
evening through Friday evening.
An mid-/upper-level shortwave trough is progged to push through the
Pacific Northwest on Thursday, then shift eastward across the
northern Great Plains on Friday. Favorable mid-/upper-level dynamics
with the passing trough and embedded disturbances -- coupled with
attendant moisture -- will support the potential for showers and
thunderstorms across a portion of the CWA on Friday evening and
overnight. The peak window for showers and storms with this system
may shift 6-12 hours earlier or later in subsequent forecast
packages, as the timing of the trough passage varies between the
global models. Specifically, the GFS pushes the trough east of the
CWA faster than the ECMWF, with the latter developing a more large-
scale, persistent troughing pattern over northern Great Plains.
While the GFS transitions the mid-/upper-level pattern to
northwesterly flow by Saturday evening, it brings a disturbance
southeastward out of Idaho on Sunday and skirts it by the CWA. Both
model solutions support the inclusion of 20% to 40% PoPs on Saturday
and Sunday. Any disturbances that traverse the flow in both model
outcomes could aid in organization/intensification of convection,
but for now, the probability for widespread severe weather is
low.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1141 AM MDT Mon Aug 4 2025
VFR conditions expected over the next 24 hours outside of any
thunderstorms that move over terminals which could bring brief
lowered CIGs and VIS. Generally mid to high clouds or SKC
through the period. Breezy southerly winds with gusts 20-35
knots, becoming more westerly tomorrow towards the end of the
forecast period.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 6 PM MDT Tuesday for WYZ417-418.
Red Flag Warning from noon Tuesday to 6 PM MDT Friday for
WYZ419>421-427>429.
Red Flag Warning until 6 PM MDT Friday for WYZ422>426.
NE...None.
&&
SHORT TERM...CG
LONG TERM...KM
AVIATION...CGHazardous weather outlook, Aug 4, 3:01 PM MST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
401 PM MDT Mon Aug 4 2025
NEZ002-003-019>021-054-055-095-096-WYZ108-117>119-052215-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Goshen County-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
401 PM MDT Mon Aug 4 2025
This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A Severe Thunderstorm Watch is in effect this evening for
Goshen County as well as the Nebraska Panhandle. Strong to
severe thunderstorms with severe hail and gusty winds will be
possible.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- Hot and dry conditions expected beginning Tuesday and through
the end of the week, with temperatures on Thursday near triple
digits for much of this region.
.Spotter information statement...
Spotter reports for severe weather are encouraged.
WYZ101>107-109>116-052215-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-
401 PM MDT Mon Aug 4 2025
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A Red Flag Warning is in effect through Friday evening for
portions of this region due to low RH values, poor overnight
recoveries, and gusty winds.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- Red Flag Warnings begin tomorrow for further portions of the
area, with conditions expected to persist through Friday before
moisture returns and settles the area.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 2:15 PM MST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
315 PM MDT Mon Aug 4 2025
WYZ103-106-107-042200-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
315 PM MDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PLATTE COUNTY
THROUGH 400 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Bordeaux, or 14 miles southwest of Wheatland,
moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wheatland, Westview Circle, and Lakeview North.
This includes Interstate 25 in Wyoming between mile markers 81 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4182 10502 4184 10519 4213 10527 4213 10495
TIME...MOT...LOC 2115Z 180DEG 21KT 4189 10512
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 4, 3:14 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT Mon Aug 4 2025
WYZ107-108-042300-
East Platte County WY-Goshen County WY-
414 PM MDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES THROUGH 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Slater, or 19 miles southeast of Wheatland, moving northeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder, Veteran, and Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4176 10474 4184 10478 4212 10440 4183 10423
TIME...MOT...LOC 2214Z 245DEG 26KT 4184 10470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 4, 3:54 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
454 PM MDT Mon Aug 4 2025
NEZ095-042345-
North Sioux NE-
454 PM MDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SIOUX COUNTY
THROUGH 545 PM MDT...
At 454 PM MDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 20 miles south of Edgemont, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4284 10362 4295 10390 4300 10391 4300 10361
TIME...MOT...LOC 2254Z 273DEG 9KT 4300 10380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Rubin